Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 28, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 26, 2017, 10:24 PM CDT for Shannon County, Missouri. It took effect at Apr 27, 2017, 7:52 AM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2017, 10:24 PM CDT (03:24 UTC)
- In effect from
- Apr 27, 2017, 7:52 AM CDT
- Expired
- Apr 27, 2017, 8:30 PM CDT
- In force
- 13 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The Springfield radar (KSGF), 173 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 10.06 ft at Apr 27, 2017, 8:00 AM CDT.
- Action stage
- 5.3 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
121
WGUS43 KSGF 270324
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1024 PM CDT Wed Apr 26 2017
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Jacks Fork at Alley Spring affecting Shannon County.
.Heavy rainfall that fell during the day on Wednesday will
result in rises along the Jacks Fork River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-271524-
/O.NEW.KSGF.FL.W.0028.170427T1320Z-170428T0130Z/
/ALYM7.1.ER.170427T1320Z.170427T1500Z.170427T1930Z.NO/
1024 PM CDT Wed Apr 26 2017
For the Jacks Fork at Alley Spring. ...For the Jacks Fork at Alley
Spring...
* At 9:30 PM Wednesday The stage was 4.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow
morning and continue to rise to near 9.5 feet by tomorrow late
morning. The river will fall below flood stage by tomorrow early
afternoon.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring
Campground. Water is one foot in depth at the 600, 800 and 900 loop
camp sites.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Jacks Fork River Basin
Alley Spring 9 4.7 Wed 09 PM 5.6 4.3 3.9
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$2 follow-up statements
278
WGUS83 KSGF 271253
FLSSGF
Flood Statement
National Weather Service Springfield MO
753 AM CDT Thu Apr 27 2017
...The Flood Warning continues for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.Heavy rainfall yesterday has caused river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-280353-
/O.EXT.KSGF.FL.W.0028.170427T1252Z-170428T0430Z/
/ALYM7.1.ER.170427T1015Z.170427T1800Z.170427T2230Z.NO/
753 AM CDT Thu Apr 27 2017
...For the Jacks Fork at Alley Spring...
* At 7:31 AM Thursday The stage was 10.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.5 feet by this
afternoon. The river will fall below flood stage late this
afternoon.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring
Campground. Water is one foot in depth at the 600, 800 and 900 loop
camp sites.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Jacks Fork River Basin
Alley Spring 9 10.1 Thu 08 AM 5.6 4.8 4.4
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$402
WGUS83 KSGF 271906
FLSSGF
Flood Statement
National Weather Service Springfield MO
206 PM CDT Thu Apr 27 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-271936-
/O.CAN.KSGF.FL.W.0028.000000T0000Z-170428T0430Z/
/ALYM7.1.ER.170427T1015Z.170427T1245Z.170427T1557Z.NO/
206 PM CDT Thu Apr 27 2017
The Flood Warning has been cancelled for The Jacks Fork at Alley
Spring.* At 1:46 PM Thursday The stage was 7.9 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will continue to fall to 5.3 feet by tomorrow
morning.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Jacks Fork River Basin
Alley Spring 9 7.9 Thu 02 PM 5.3 4.5 4.4
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$
FryeWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 26, 7:39 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 26, 7:39 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Springfield MO 739 PM CDT Wed Apr 26 2017 .SHORT TERM...(This evening through Thursday) Issued at 255 PM CDT Wed Apr 26 2017 An upper level trough is currently pushing east across the region this afternoon. Ahead the trough an area of showers is spreading east across the area. A cold front is currently pushing east across the eastern Ozarks where more in the way of moderate showers and a few embedded rumbles of thunder are occurring this afternoon. The trough will continue to spread east across the area tonight with rain ending from west to east late this afternoon into this evening. Localized flooding will remain possible across south central Missouri into this evening from the heavy rainfall that occurred earlier today along with the additional rain that is currently occurring. A cooler air mass is spreading into the area behind the front as temperatures are currently in the middle 40s to the middle 50s this afternoon. Clouds should start clearing from west to east tonight, there are questions on how far east the clearing will make it tonight. The clearing line should push into far western Missouri. Fog may be possible tonight especially where any clearing can occur. Lows will drop into the upper 30s to the lower 40s tonight into Thursday morning. .LONG TERM...(Thursday Night through Wednesday) Issued at 255 PM CDT Wed Apr 26 2017 Highs will warm into the 60s Thursday afternoon. Skies will be mainly clear Thursday morning then clouds should be on the increase from west to east Thursday afternoon into Thursday night. No rainfall will occur during the day Thursday. Thursday night a shortwave trough will sweep through the region and will likely bring a few showers and perhaps a few non severe storms to the area. The best chances for rain with this system will likely be north of I-44. An upper level low will then dig into the southwestern U.S. by Friday night. Southwest flow aloft will develop ahead of this system usher in an increase in gulf moisture. A front will slowly lift into the area and waves of showers and some storms will track across the area from Friday night into Sunday before the upper level low kicks off to the northeast. Models continue to show a signal for heavy rain setup across the area from Friday night into Sunday with a widespread 3 to 6 inches for rain expected across the area. The axis of the heaviest rain may still wiggle slightly farther north or south from what current models are showing but still heavy rain will occur across the area. This amount of rainfall will lead to the potential for widespread flooding across the area as grounds are already saturated from recent rains. There could also be a severe risk Friday into Saturday if the warm sector can get established across southern MO, which is quite possible. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 605 PM CDT Wed Apr 26 2017 IFR to MVFR conditions will impact area terminals through this evening with a gradual improvement from the west later tonight into Thursday morning. Low ceilings along with areas of light drizzle and fog will give way a gradual rise in the cloud deck overnight. VFR conditions are expected Thursday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Foster
Hazardous weather outlook, Apr 26, 6:05 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 605 PM CDT Wed Apr 26 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272315- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 605 PM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Flooding risk. DISCUSSION... Rain will taper off across south central Missouri this evening. However runoff from heavy rain today will result in localized flooding of small creeks and low water crossings through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Confidence then continues to increase in the potential for widespread heavy rainfall from later Friday through the weekend. With soils nearly saturated, excessive runoff will be likely and will lead to an increasing risk for flooding. At this time, it appears that the heaviest axis of rainfall may occur from northwestern Arkansas through southern Missouri where 3 to 6 inches of rainfall is forecast with locally higher amounts possible. Widespread flooding will become possible beneath this axis of heaviest rainfall. Additionally, there will be a risk for strong to severe thunderstorms from Friday into Saturday across southern Missouri. Those with outdoor and travel plans for this upcoming weekend should pay close attention to the forecast as there is the potential for multiple weather hazards, including the potential for widespread flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, Apr 26, 7:53 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM FLOOD 5 NE WINONA 37.07N 91.27W
04/26/2017 SHANNON MO DEPT OF HIGHWAYS
MODOT REPORTED HWY H FLOODED IN MULTIPLE
LOCATIONS IN EASTERN PORTIONS OF SHANNON
COUNTY.
&&
RFLocal storm report, Apr 26, 8:48 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM FLOOD 4 SSE ROLLA 37.90N 91.74W
04/26/2017 PHELPS MO LAW ENFORCEMENT
LOW WATER CROSSING FLOODED AT 10000 BLOCK OF
COUNTY ROAD 5120.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:09 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 4 days |
| Apr 27, 9:25 AM CDT | River Flood Warning | SGF | Pulaski | 16 hr |
| Apr 27, 12:18 PM CDT | Areal Flood Advisory | SGF | Dent, Douglas, Howell, Laclede, Oregon, Ozark and 6 more | 24 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.